MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A surgeon reported that following an intraocular lens (iol) implant procedure, it was noted that lens had glistening and opacity that may require explantation.The surgeon will see the patient again the following week.Additional information has been requested, received and stated lens explantation has be decided, but not done yet.Additional information has been requested, received and stated lens explantation has be done.Quantification of the glistening (tyndall analogy) showed 3+ constant over time, but less peripheral opacification on explantation 1+ and the same for haptics.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported "glistenings and opacity" were not observed.Intraocular lens (iol) returned in 2 segments inside a sample container.The iol segments are immersed in solution.One haptic is broken/torn and is returned, the other haptic is intact.The optic is cracked/fractured and scratched/marked-rejectable.No glistenings observed.Photo review: email with new information from surgeon: this communication contains three distinct photographs.The first photograph is of an iol though an undilated pupil focus on the anterior portion of the lens.There appears to be moderate to dense reflective material through out the entire lens within the slit beam.The second photograph is better focused on the anterior lens and it appears to be a denser reflective ¿material¿ on the anterior surface of the lens.The focus of the beam does not allow for evaluation of anything beyond the anterior lens surface.The glare from the third photograph makes it difficult to determine anything from the photograph.It is difficult to determine with certainty what is causing this rather dense opacification on the anterior surface of the lens.Glistening are fluid filled microvacuoles observed on the optic of an iol when it is in an aqueous environment.They are observed as reflections of light originating from the migration of water within the matrix of a hydrophobic acrylic material.Other possible causes for this condition include debris from the breakdown of the blood-aqueous barrier (e.G.Higher serum components in the aqueous with diabetes and exposure to active ingredients in topical medications).The root cause for the reported complaint could not be determined.Based on the results from the product history record, the product met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18675032
Report Number9612169-2024-00106
Device Sequence Number6156212
Product Code HQL
UDI-Device Identifier00380652251402
UDI-Public00380652251402
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model NumberSY60WF
Device Lot Number25478380
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DL-LYSINE ACETYLSALICYLATE.; DORZOLAMIDE.; LATANOPROST.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale